MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008T GEN 2 BIBAG WITHOUT CDX; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008T GEN 2 BIBAG WITHOUT CDX; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 190895
Medical Device Problem Code Inadequate Ultra Filtration (1656)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. clinical investigation: there is a temporal relationship between hemodialysis utilizing the 2008t hd machine and the patient event of no ultrafiltration during the treatment resulting in the need for an additional treatment to remove the fluid from the patient.However, there is no documentation to show a causal relationship between the 2008t machine and the failure of any fluid to be removed from the patient.The fst evaluated the machine and did not find any issues.The machine passed all functional tests and the low positive tmp issue could not be replicated.The biomed stated the issue could have been due to user error but was not present at the time of the event to confirm.The tmp represents opposing blood and dialysate pressures being exerted from opposite sides on the dialyzer membrane (normally negative); if it is low or approaches 0, then it may indicate a low uf rate.The uf rate button flashes when the uf pump is off and there is no ultrafiltration.It is unknown if the uf was turned off as no treatment records were available for review.It is unknown what the patient¿s start and end weight were as the treatment records are not available and attempts to reach personnel at the clinic were unsuccessful.Based on the available information provided through the biomed and the results of the fst machine evaluation, the 2008t machine can be excluded as the cause of the reported issue of no fluid being removed from the patient resulting in an additional treatment.However, there is a possibility that a user error could have caused or contributed to the issue, but without the availability of treatment records or follow-up from the patient care technician it cannot be confirmed.
 
Event or Problem Description
A user facility biomedical technician (biomed) reported to fresenius that a patient was heavier than expected after completing hemodialysis treatment on a 2008t machine.The biomed stated that the ultrafiltration (uf) pump appears to be working without any issues.The biomed also reported the low (positive) transmembrane pressure (tmp) dropped to around 0 mmhg during treatment.During follow-up the biomed stated the machine was evaluated and no uf issues were encountered.The biomed suspects that user error was the cause of the reported issue however they were not present at the time of the event.The biomed stated that the patient returned the following day for an additional treatment to remove the excess fluid.A field service technician (fst) was called to evaluate the machine and completed the evaluation on 06/feb/2023.The interior hydraulics were inspected.Functional checks were performed in accordance to the uf problem identification procedure checklist and passed all tests.The dialysate pressure was calibrated as a preventative measure.The fst could not duplicate the low positive tmp issue that was reported.The machine passed all functional testing.No parts have been returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.A field service technician (fst) was called to evaluate the machine and completed the evaluation.The interior hydraulics were inspected.Functional checks were performed in accordance to the uf problem identification procedure checklist and passed all tests.The dialysate pressure was calibrated as a preventative measure.The fst could not duplicate the low positive tmp issue that was reported.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The component was not returned; a physical investigation was not performed.The investigation determined that there is not a causal relationship between the objective evidence and the alleged event; the alleged event is unconfirmed.
 
Event or Problem Description

Brand Name
2008T GEN 2 BIBAG WITHOUT CDX
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key16378208
Report Number0002937457-2023-00218
Device Sequence Number6142674
Product Code KDI
UDI-Device Identifier00840861100927
UDI-Public00840861100927
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150708
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number190895
Device Catalogue Number190895
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown